| Catalog Number |
3541708 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Capsular Contracture (1761); No Code Available (3191)
| Date of Event |
01/01/2017
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: capsular contraction.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a (b)(6) year-old caucasian female underwent a breast reconstruction procedure with 775cc mentor memoryshape breast implants and experienced bilateral capsular contracture post-operatively.As a result, the patient underwent bilateral device removal on (b)(6) 2019.The patient¿s right breast nipple exhibited discharge prior to removal.This report is for the patient's left-sided device.
Additional Manufacturer Narrative
On (b)(6) 2019, the product investigation was completed.Device investigation summary: during evaluation of the sample it was observed to be intact.No anomalies were observed.Postoperative formation of a fibrous tissue capsule around a mammary prosthesis is a normal physiologic response to the implantation of a foreign object and occurs in all patients in varying degrees.In some cases, contracture of the fibrous capsule may occur.This phenomenon is referred to as capsular contracture.The manufacturing records were reviewed and the manufacturing criteria were met prior to the release of this lot.An investigation of the returned device was performed, and mentor could not uncover any device failure that we could connect to the reported medical symptoms manufacturer's reference number: (b)(4).